Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 74, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Nov 23, 2021, 3:29 AM EST. It took effect at Nov 23, 2021, 10:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2021, 3:29 AM EST (08:29 UTC)
- In effect from
- Nov 23, 2021, 10:00 PM EST
- Expired
- Nov 24, 2021, 10:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
011 WHUS73 KDTX 230829 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 329 AM EST Tue Nov 23 2021 LHZ421-422-232100- /O.NEW.KDTX.SC.Y.0074.211124T0300Z-211125T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 329 AM EST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST WEDNESDAY... * WHAT...Expect sustained winds up to 21 knots from the southwest with gusts up to 27 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 7 AM EST Wednesday with the largest waves expected around 4 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-232100- /O.NEW.KDTX.SC.Y.0074.211124T0900Z-211125T0300Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 329 AM EST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY... * WHAT...Expect sustained winds up to 20 knots from the south with gusts up to 28 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 9 AM EST Wednesday with the largest waves expected around 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
555 WHUS73 KDTX 232034 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 334 PM EST Tue Nov 23 2021 LHZ421-422-240930- /O.CON.KDTX.SC.Y.0074.211124T0300Z-211125T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 334 PM EST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST WEDNESDAY... * WHAT...Expect sustained winds up to 21 knots from the south with gusts up to 30 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 7 AM EST Wednesday with the largest waves expected around 10 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-240930- /O.CON.KDTX.SC.Y.0074.211124T0900Z-211125T0300Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 334 PM EST Tue Nov 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST WEDNESDAY... * WHAT...Expect sustained winds up to 20 knots from the south with gusts up to 29 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 7 AM EST Wednesday with the largest waves expected around 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
962 WHUS73 KDTX 240900 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 400 AM EST Wed Nov 24 2021 LHZ421-422-242100- /O.CON.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 400 AM EST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 21 knots from the south with gusts up to 31 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 7 AM EST Wednesday with the largest waves expected around 10 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-242100- /O.CON.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 400 AM EST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 20 knots from the south with gusts up to 30 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 7 AM EST Wednesday with the largest waves expected around 4 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
194 WHUS73 KDTX 242036 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 336 PM EST Wed Nov 24 2021 LHZ421-422-250300- /O.CON.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 336 PM EST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 19 knots from the south with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 3 PM EST Wednesday with the largest waves expected around 3 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-250300- /O.CON.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 336 PM EST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 20 knots from the south with gusts up to 29 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 3 PM EST Wednesday with the largest waves expected around 3 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
433 WHUS73 KDTX 250245 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 945 PM EST Wed Nov 24 2021 LHZ421-422-250345- /O.EXP.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 945 PM EST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds and waves will continue to decrease overnight allowing for the expiration fo the advisory. $$ LHZ441>443-250345- /O.EXP.KDTX.SC.Y.0074.000000T0000Z-211125T0300Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 945 PM EST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds and waves will continue to decrease overnight allowing for the expiration fo the advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 12:57 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 23, 12:57 AM EST, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1257 AM EST Tue Nov 23 2021 .AVIATION... High pressure sliding east across the Ohio Valley and lower MI will continue to produce VFR conditions with clear skies and light winds. Winds will mainly be from the west overnight and Tuesday, but will back to the south Tuesday evening as the high shifts east and we get into the southerly flow on the back side of the system. .DTW THRESHOLD PROBABILITIES... * None. && .PREV DISCUSSION... Issued at 300 PM EST Mon Nov 22 2021 DISCUSSION... Despite a favorable 850 MB temp of -13 C, dry air and low subsidence inversion heights have effectively kept the Lake Michigan Machine off, with even clouds struggling to be generated. With the low level flow remaining northwest, skies should end being clear/mostly clear tonight with the general subsidence/northwest upper level confluent flow, allowing mins to fall into lower 20s/around 20 (guidance temps suggest even slightly colder) as winds go calm/nearly calm. Strong warm advection pattern arrives tomorrow and carries right into Wednesday, as 850 MB temps progged to reach 7 C. Airmass remains too dry to support any precipitation through the day on Wednesday, despite the strong 50 knot low level jet moving overhead. Decent diurnal mixing on Wednesday should have no problem supporting gusts to 30+ mph. Next strong cold front on track to move through southeast Michigan on Thursday, as amplified upper level trough/energy off the British Columbia/Pacific Northwest coast tracks through the Rockies Tuesday night/Wednesday morning, even ingesting some of the subtropical energy streaming northeast from Baja California. None-the-less, the 850-700 MB Theta-E ridge/moisture plume remains distinctly southwest- northeast aligned Wednesday night, and bulk of moisture should fold over into the Mid Atlantic states on Thursday. Even so, upper level dynamics/frontal ascent should still be sufficient for light showers (less than a quarter inch of qpf) to impact a good portion of southeast Michigan on Thursday, with another good post frontal wind pop expected late in the day/evening as potent 500 MB trough axis rolls through around Midnight through the Central Great Lakes. The 6 hr rise/fall pressure couplet late in the day is not as strong as the one last evening, but we should be able to mix better with the optimal timing and equal or slightly better cold advection. As such, would lean toward peak gusts in the 30-40 mph range. Still looking at unfavorable (for lake effect) northwest flow Thursday night into Friday, but probably getting enough of a Lake Superior-northern Lake Michigan connection to allow for isolated snow showers making it into the CWA, especially northern Thumb region with the Saginaw Bay moisture flux contribution. Cold airmass to persist into the first half of the weekend, with 700 MB warm front/fgen potentially triggering flurries on Saturday, otherwise uneventful with light winds as pronounced surface ridging builds east through the Ohio Valley. Fast moving shortwave for the second half of the weekend will bring the potential for light accumulating snow, but way too far out to predict exact timing/position, and could be a miss to the south as well. MARINE... Weekend low pressure system continues to slide further away from the region as it tracks into northern Quebec. Local pressure gradient is relaxing in response causing winds to slowly decrease. Gale Warnings and Small Craft Advisories have been allowed to expire at 4PM this afternoon due to this weakening trend. While an occasional gust to low-end gales will be possible over northern Lake Huron for the next couple hours into early this evening, expectation is that winds will tend to stay below gales as the evening progresses. High pressure tracking over the Ohio Valley overspreads the central Great Lakes Tuesday bringing a brief period of quiet marine weather. Southwest winds then increase late Tuesday through Wednesday as a new low pressure system develops over the upper Midwest tracking into upper Great Lakes Wednesday into Thursday. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....DRK DISCUSSION...SF MARINE.......KDK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Nov 22, 3:10 PM EST, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 310 PM EST Mon Nov 22 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-230900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 310 PM EST Mon Nov 22 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-230900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 310 PM EST Mon Nov 22 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. sf
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.